Forum

Awful day

Hi everybody,

I think I maybe having a relapse, today my legs felt as if they were constantly going to buckle from under me, I could only shuffle my feet and have been unable to take normal steps. I have had pins and needles on the soles of both feet and I feel so drained and exhausted. The ms hug is also rearing it’s ugly head again after a break of a couple of months.

I’ve only been on Copaxone for a week so it’s not had any time to work yet.

Today I feel like I’ve" really got ms," I think I’ve been in cloud cuckoo land about it all, I don’t know why but the fact that my legs are not working properly has really hit home and I feel scared and tearful.

I don’t know what to do at the moment, should I contact someone to tell them I’m having a relapse and do people contact their ms nurse or go to their gp, the ms nurses say that they can be contacted anytime but what can they actually do for me? What do I expect them to do, I just don’t know. What can anyone do? I might feel better tomorrow.

I notice that a lot of people on here advise people to contact their ms nurses. Has anyone received the help they wanted from her/him and in what way have they helped?

Sorry if this doesn’t make sense, I’m feeling so out of it at the mo and sometimes I know what I want to say in my head but can’t put it into words.

Anne-Marie

Hello Anne-Marie,

So sorry to hear you are having such a rough time at the moment. As you have said the drug hasn’t had time to work yet but I’d still be inclined to contact your ms nurse and inform her. I was given a drug to take for ms and it gave me an awful side effect. I contacted my ms nurse who then spoke to my neuro who prescribed another drug and am pleased to say I think it’s working. Be pro-active and contact your nurse, cry if you need to. I feel for you and your pain.

Sending ((((HUGS))))

Janet

x

Hi Anne-Marie,

Sorry to hear you are not feeling well. If you still feel bad tomorrow I would initially ring your MS nurse and tell her.They know far more about MS than your GP probably does. She can give you advice and if you are having a relapse can fax/call your GP for a prescription for oral steroids if you are willing to have them. Thats what my nurse has done in the past. If you can’t get hold of the nurse then you could try and get an appointment at GP,if the receptionist says no appointments then tell them you have MS and think you are having a relapse and need to see your GP-that has worked for me, they squeezed me in at end of the clinic. The GP should do a urine test to see if you have an infection which might be causing the relapse symptoms.

You mentioned starting copaxone recently-I am due to start on this very soon, I was on rebif but didn’t like the side effects it caused.

Anyhow I do hope you are soon feeling better.

Take care

Cathy

Hi,

Thank you both for your replies, I do feel a bit better today as my legs feel a bit stronger and the pins and needles are not so intense. Still tired but I don’t think the current humid weather helps as I find myself sweating profusely at the slightest exertion. I feel apprehensive about phoning an ms nurse as you always think you’re being a nuisance etc. May be I’m being very silly thinking this.

I’ve only met the ms nurse once but unfortunately she’s broken her foot so is off for a good while. I had a note from another one asking how my copaxone was going but at that point I’d had no-one to show me how to do injections so I left her a message but she didn’t ring back but I’ve since had a very nice copaxone nurse visit me and her title is ms liason nurse but I think she maybe only interested if I have any problems with the product itself which is understandable as she represents the company involved with Copaxone.

I think I’m my own worst enemy as I’ve never liked to make a fuss about anything in life and I find it so difficult to ask for help. I keep thinking I can deal with this on my own. This illness has changed me from somebody who hates taking any medication with a passion to having to put all these drugs into my system. I know they’re for my own good but I still feel angry having to take them. I hate ms.

Cathy, I chose Copaxone because I didn’t want the flu side effects or any chance of ( any more !! ) depressive feelings. I’ve been quite lucky in the fact that I’ve had very little site reactions, in fact they are so minimal that I find it difficult to see where I have actually injected the day before which makes it a little hard to remember not to hit the same spot on a particular area. I use the autoinjector and I hardly feel the needle going in. Yes it stings and itches for a few minutes but that soon goes.

I think the fact that I have some " spare " flesh helps me quite a bit. I’m hoping that the Copaxone didn’t cause my weak legs, I’ll have to keep an eye on that.

Thanks

Anne-Marie